Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 34, NWS Binghamton, NY

June 1, 2012Chemung County, Steuben County, Tioga County, New York; Bradford County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 1, 2012, 8:51 PM EDT for Chemung County, Steuben County, Tioga County, New York; Bradford County, Pennsylvania. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2012, 8:51 PM EDT (00:51 UTC)
Expired
Jun 1, 2012, 9:30 PM EDT
In force
39 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Chemung County, NY, Steuben County, NY, Tioga County, NY, Bradford County, PA

The radar

The Binghamton radar (KBGM), 60 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 9:01 PM EDTTSTM WND DMGCanton, PATREE DOWN ON BRAGUE RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 8:24 PM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2012-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2012-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 480 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
480 m²/s²
0-3 km storm-relative helicity
496 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

641 
WUUS51 KBGM 020051
SVRBGM
NYC015-101-107-PAC015-020130-
/O.NEW.KBGM.SV.W.0034.120602T0051Z-120602T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
851 PM EDT FRI JUN 1 2012

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEMUNG COUNTY IN CENTRAL NEW YORK...
  SOUTHEASTERN STEUBEN COUNTY IN CENTRAL NEW YORK...
  WESTERN TIOGA COUNTY IN CENTRAL NEW YORK...
  WESTERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 930 PM EDT.

* AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM SOUTH OF CATON TO WEST OF SYLVANIA TO GROVER...AND MOVING     
  NORTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GROVER BY 856 PM EDT...
  SYLVANIA AND CANTON BY 858 PM EDT...
  PINE CITY BY 904 PM EDT...
  PINE CITY AND TROY BY 906 PM EDT...
  BIG FLATS...WEST ELMIRA AND GILLETT BY 908 PM EDT...
  ELMIRA ARPT...WEST ELMIRA AND GILLETT BY 910 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4229 7673 4225 7673 4223 7664 4225 7662
      4228 7662 4228 7651 4223 7646 4207 7642
      4183 7645 4156 7656 4159 7687 4160 7688
      4199 7693 4200 7714
TIME...MOT...LOC 0051Z 221DEG 35KT 4199 7702 4182 7693
          4166 7690 4142 7692 4118 7703

$$

MLJ
2 follow-up statements
818 
WWUS51 KBGM 020115
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
915 PM EDT FRI JUN 1 2012

NYC101-020123-
/O.CAN.KBGM.SV.W.0034.000000T0000Z-120602T0130Z/
STEUBEN NY-
915 PM EDT FRI JUN 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STEUBEN COUNTY IS
CANCELLED...

THE LINE OF STORMS THAT PROMPTED THE WARNING...HAS MOVED EAST OF 
STEUBEN COUNTY. LIGHT TO MODERATE RAIN AND AN OCCASIONAL RUMBLE OF 
THUNDER WILL STILL OCCUR...BUT THE SEVERE THREAT HAS PASSED.

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

LAT...LON 4193 7685 4213 7695 4229 7673 4225 7673
      4223 7664 4225 7662 4228 7662 4228 7651
      4223 7646 4207 7642 4183 7645 4156 7656
      4159 7687 4160 7688
TIME...MOT...LOC 0113Z 221DEG 35KT 4215 7683 4198 7674
          4182 7671 4158 7673 4134 7684

$$

NYC015-107-PAC015-020130-
/O.CON.KBGM.SV.W.0034.000000T0000Z-120602T0130Z/
CHEMUNG NY-TIOGA NY-BRADFORD PA-
915 PM EDT FRI JUN 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR WESTERN BRADFORD...SOUTHWESTERN TIOGA AND CHEMUNG COUNTIES...

AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ELMIRA HEIGHTS TO GILLETT TO LEONA TO 7 MILES 
SOUTHEAST OF GROVER...MOVING NORTHEAST AT 40 MPH. BRIEF YET HEAVY 
RAIN CAN ALSO BE EXPECTED...CAUSING PONDING ON ROADWAYS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HORSEHEADS NORTH...BREESPORT AND WEST BURLINGTON BY 920 PM EDT...
  ERIN...CHEMUNG AND WILAWANA BY 925 PM EDT...
  RIGGS...SOUTH WAVERLY AND WAVERLY BY 930 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

&&

LAT...LON 4193 7685 4213 7695 4229 7673 4225 7673
      4223 7664 4225 7662 4228 7662 4228 7651
      4223 7646 4207 7642 4183 7645 4156 7656
      4159 7687 4160 7688
TIME...MOT...LOC 0113Z 221DEG 35KT 4215 7683 4198 7674
          4182 7671 4158 7673 4134 7684

$$

MDP
327 
WWUS51 KBGM 020128
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
928 PM EDT FRI JUN 1 2012

NYC015-107-PAC015-020135-
/O.EXP.KBGM.SV.W.0034.000000T0000Z-120602T0130Z/
CHEMUNG NY-TIOGA NY-BRADFORD PA-
928 PM EDT FRI JUN 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BRADFORD...
SOUTHWESTERN TIOGA AND CHEMUNG COUNTIES WILL EXPIRE AT 930 PM EDT...

THE LINE OF STORMS THAT PROMPTED THE WARNING...HAS WEAKENED BELOW 
SEVERE LIMITS. THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO 
EXPIRE AT 930 PM EDT...THOUGH BRIEF HEAVY RAIN AND GUSTS TO 40 MPH 
MAY STILL OCCUR.

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

LAT...LON 4193 7685 4213 7695 4229 7673 4225 7673
      4223 7664 4225 7662 4228 7662 4228 7651
      4223 7646 4207 7642 4183 7645 4156 7656
      4159 7687 4160 7688
TIME...MOT...LOC 0125Z 221DEG 35KT 4224 7672 4207 7663
          4191 7660 4167 7663 4143 7674

$$

MDP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 8:00 PM EDT, 51 minutes earlier.

Area forecast discussion, Jun 1, 8:00 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
800 PM EDT FRI JUN 1 2012

.SYNOPSIS...
LOW PRESSURE OVER LAKE ERIE WILL INTENSIFY AS IT MOVES NORTH TO
LAKE HURON BY SATURDAY MORNING. THIS SYSTEM WILL PUSH A FRONT
THROUGH THE AREA WITH SQUALLY SHOWERS THIS EVENING...WITH SHOWERS
THEN COMING TO AN END OVERNIGHT. SATURDAY WILL BE PRIMARILY DRY
WITH MOSTLY CLOUDY SKIES AND SEASONAL TEMPERATURES. SUNDAY THROUGH
EARLY NEXT WEEK, THIS LOW WILL LINGER OVER THE NORTHEAST SETTING
THE STAGE FOR A PROLONGED PERIOD OF UNSETTLED WEATHER AND COOLER
THAN NORMAL TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
620 PM UPDATE... AS A FAIRLY DYNAMIC SYSTEM CONTS TO EVOLVE EARLY
THIS EVE (VIGOROUS UPR-LVL TROUGH IN THE OH VLY AND TRAILING SFC
FRNT/OCCLUSION EXTENDING DOWN TWDS WRN PA)...A SQUALL LN IS TAKING
SHAPE ACRS WRN/CNTRL PA...WITH MORE SCTD -SHRA IN ADVANCE OF THIS
FEATURE UP THROUGH OUR CWA (CNY/NE PA). WE TIGHTENED UP THE TIMING
OF THE SQUALL LN/FRNTL RAIN BAND A BIT...AS IT IS EXPECTED TO
TRANSLATE THROUGH THE FA IN THE 01-07Z TIME FRAME. PRESENTLY...IT APPEARS
THAT LOW-LVL STABILITY WILL MITIGATE A SIG WIND THREAT...BUT GIVEN
THE STGLY FORCED NATURE OF THE SYSTEM AND HEALTHY ENVIR
FLOW...WE'LL NEED TO MONITOR CLOSELY (WW'S PERCHED JUST TO OUR W
AND S ATTM). ALG THE MAIN BAND ITSELF...WE CALLED IT SHWRS WITH
ISOLD/EMBEDDED TSRA.

OUT AHD OF THE ABV MENTIONED CONVECTIVE LN...STG SYNOPTIC SE WINDS
ARE GUSTING 30-40 KT AT TIMES...SPCLY ON THE HILLS AND IN AREAS
WHERE DOWNSLOPE FLOW IS ABLE TO MIX DOWNWARD IN A FAIRLY UNBLOCKED
REGIME (HIGH FROUDE NUMBERS EVIDENT AT KAVP...WITH GOOD ORTHOGONAL
COMP TO THE TERRAIN...40-50 KT SPEEDS JUST ABV RIDGE TOP LVL...AND
SOMEWHAT UNSTABLE CONDS IN THE LWST 1-2K FT AGL). WE DID ADD SOME
HIGHER GUSTS IN THE GRIDS.

OTHWS...JUST MINOR TEMP/DEW PT TWEAKS.

PREV DISC... AT 4PM...SFC LOW PRES WAS OVER CENTRAL LK ERIE WITH
THE SFC OCCLUSION JUST WEST OF THE OH/PA BORDER. LOCAL RADARS SHOW
SCATTERED ACTIVITY ACROSS CENTRAL NY/NE PA WITH MORE WIDESPREAD
SHOWERS IN THE FAR NRN CWA WHERE ISENTROPIC LIFT IS BETTER.

AS THIS SFC LOW LIFTS NORTH TO LAKE HURON BY SAT MORNING THE SFC
OCCLUSION WILL CROSS THE REGION BETWEEN 03Z-09Z. UPPER LEVEL
SYSTEM IS TAKING ON A NEGATIVE TILT PROVIDING GOOD UPPER LEVEL
DIVERGENCE AS THE FRONT CROSSES. THIS COMBINED WITH FRONTAL
FORCING AND ABUNDANT MOISTURE WILL PROVIDE A GOOD SHOT OF RAIN
ALONG THE BOUNDARY. WILL INCREASE POPS TO CATEGORICAL AS BOUNDARY
MOVES THROUGH WITH MUCH OF THE ACTIVITY EXPECTED TO BE OVER BY 12Z
SATURDAY. TOTAL RAINFALL WITH SYSTEM WILL RANGE FROM 0.5-1.25
INCHES WITH THE HIGHEST AMOUNTS ACROSS NE PA WHERE SFC WAVE ALONG
BOUNDARY MAY PROLONG/INTENSIFY RAINFALL. SINCE SYSTEM IS VERY
PROGRESSIVE FLOODING CONCERNS ARE NOT EXPECTED.

SIGNIFICANT LOW LEVEL JET PRECEDES FROPA THIS EVENING WITH STRONG
LOW LEVEL WINDS INDICATED ON MODEL SOUNDINGS. WILL CONTINUE TO
ADVERTISE GUSTS NEAR 40 MPH EARLY THIS EVENING ESPECIALLY IN THE
HIGHER TERRAIN.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...SYSTEM WILL MOVE LITTLE WITH VERTICALLY STACKED SYSTEM
REMAINING TO OUR NORTHWEST. AREA WILL RESIDE IN RELATIVE DRY SLOT
WITH ONLY SLIGHT CHC POPS FOR SHOWERS ESPECIALLY IN THE
WESTERN/NORTHERN CWA. SKIES WILL REMAIN MOSTLY CLOUDY WITH TEMPS
RANGING FROM THE MID 60S TO AROUND 70.

SATURDAY NIGHT THROUGH MONDAY...SYSTEM WILL DROP SOUTHEAST ACROSS
AREA ON SUNDAY THEN LINGER OFF THE NEW ENGLAND COAST. THIS WILL
MAKE FOR AN UNSETTLED PERIOD WITH TEMPS BELOW SEASONAL NORMS. THE
BEST CHANCE FOR PRECIP WILL BE ON SUNDAY WHEN SYSTEM MOVES ACROSS
AREA AND COINCIDES WITH DIURNAL INSTABILITY. WILL CONTINUE WITH
CHC POPS ON MONDAY AS SYSTEM BRINGS MORE WRAP AROUND MOISTURE INTO
THE AREA ESPECIALLY OVER THE NRN CWA. THE NIGHTTIME PERIODS WILL
SEE LESS SHOWERS DUE TO BETTER ATMOSPHERIC STABILITY.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
200 PM UPDATE...
FOLLOWED HPC GUIDANCE. MODEL SIMILARITIES IN PUTTING A LARGE UPPER
LEVEL TROF OVER NE US AND EASTERN CANADA...BUT DIFFER ON THE
DETAILS. IN NW FLOW WITH AMPLE MOISTURE ROUNDING THE LOW IN THE
GULF OF MAINE. SHOWERS WILL BE COMMON BUT MOST LIKELY LIGHT AND
DIURNALLY FORCED. TEMPERATURES WILL BE 5 TO 10 DEGREES BELOW
NORMAL. HPC BRINGS IN DRY AIR AND SFC HIGH PRESSURE IN FRIDAY BUT
UPPER LEVEL TROF WILL STILL BE OVER THE AREA. GFS SLOWER WITH MORE
SHOWERS INTO THE WEEKEND.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
00Z UPDATE...
SQUALL LINE OF HEAVY SHOWERS AND EMBEDDED THUNDER WILL IMPACT
AVIATION OPERATIONS...SPREADING SOUTHWEST TO NORTHEAST 01Z-05Z
/SEE TAFS FOR SPECIFICS ON TIMING FOR EACH TERMINAL/. VFR CIGS AND
SCATTERED SHOWERS...ASSOCIATED WITH A DEEP LOW PRESSURE
SYSTEM...HAVE ALREADY SPREAD INTO THE AREA. STIFF SOUTHEAST WINDS
FEEDING INTO THE SYSTEM...ARE BEING REALIZED WITH 20-30 KT GUSTS FOR
MOST TERMINALS /NOT AS STRONG FOR KSYR-KRME/. AS OCCLUDED FRONT
PASSES WITH THE SQUALLY HEAVY SHOWER LINE...WINDS WILL BY GUSTY
AND ERRATIC...BEFORE SETTLING BACK TO A LESSER SOUTHEAST WIND
WHICH WILL VEER WITH TIME...EVENTUALLY WESTERLY DURING THE DAY
SATURDAY. KAVP WILL HAVE BEST CHANCE OF THUNDER WITH THE
SQUALL...FARTHER NORTH INSTABILITY WILL BE VERY LIMITED...THUS
MAINLY BRIEF HEAVY RAIN. HOWEVER...ALL TERMINALS WILL SEE AT LEAST
MVFR IF NOT IFR CONDITIONS AS SQUALL MOVES THROUGH. BEHIND THE
FRONT...PERIOD OF MVFR CIGS /AND POSSIBLE DIP INTO IFR KBGM-
KAVP/...BEFORE CLOUDS SCATTER OUT. MAINLY VFR DURING THE DAY
SATURDAY...WITH ISOLATED SHOWERS.

OUTLOOK...

SAT NGT THRU WED...VFR...WITH MVFR POSSIBLE IN OCCASIONAL SHOWERS
PRIMARILY DURING THE AFTN/EARLY EVNG HOURS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...RRM
NEAR TERM...MLJ/RRM
SHORT TERM...RRM
LONG TERM...TAC
AVIATION...MDP
Hazardous weather outlook, Jun 1, 8:27 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
827 PM EDT FRI JUN 1 2012

NYZ009-015>018-022-023-025-036-037-044>046-057-062-PAZ048-030030-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-
DELAWARE-SULLIVAN-PIKE-
827 PM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

A PERIOD OF GUSTY WINDS IS EXPECTED THIS EVENING ACROSS CENTRAL NEW
YORK AND NORTHEAST PENNSYLVANIA. SOUTHEAST WINDS MAY GUST UP TO 40
MPH ESPECIALLY IN THE HIGHER ELEVATIONS AND CAUSE MINOR DAMAGE TO
TREES AND ISOLATED POWER OUTAGES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ024-055-056-PAZ038>040-043-044-047-072-030030-
CHEMUNG-TIOGA-BROOME-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-SOUTHERN WAYNE-
827 PM EDT FRI JUN 1 2012

...SEVERE THUNDERSTORM WATCH 339 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

IN ADDITION TO POTENTIAL THUNDERSTORM RELATED WINDS...A PERIOD OF
GUSTY WINDS IS EXPECTED THIS EVENING ACROSS CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA. SOUTHEAST WINDS MAY GUST UP TO 40 MPH
ESPECIALLY IN THE HIGHER ELEVATIONS AND CAUSE MINOR DAMAGE TO
TREES AND ISOLATED POWER OUTAGES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 1, 8:17 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
817 PM EDT FRI JUN 1 2012

NYZ024-PAZ038-020115-
BRADFORD PA-CHEMUNG NY-
817 PM EDT FRI JUN 1 2012

...LINE OF STRONG THUNDERSTORMS WILL AFFECT CHEMUNG AND WESTERN
BRADFORD COUNTIES...

* AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF SHOWERS AND STRONG THUNDERSTORMS CAPABLE OF PRODUCING
  STRONG WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM POTTER COUNTY PENNSYLVANIA
  TO WESTERN LYCOMING COUNTY. THE LINE WAS MOVING NORTHEAST AT 50
  MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  SAGETOWN AND SYLVANIA AT 850 PM EDT...
  WEST ELMIRA AND SEELY CREEK AT 855 PM EDT...
  HORSEHEADS AND SOUTHPORT AT 900 PM EDT...
  HORSEHEADS NORTH AND WELLSBURG AT 905 PM EDT...
  ERIN AND WEST BURLINGTON AT 910 PM EDT...
  LE ROY AND SWARTWOOD AT 915 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4227 7673 4225 7673 4223 7664 4228 7662
      4228 7660 4218 7653 4216 7653 4215 7656
      4205 7654 4200 7656 4200 7650 4157 7660
      4159 7687 4160 7688 4199 7693 4200 7697
      4208 7697

MLJ
Special weather statement, Jun 1, 8:37 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
837 PM EDT FRI JUN 1 2012

NYZ015-022-020130-
STEUBEN NY-YATES NY-
837 PM EDT FRI JUN 1 2012

...LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN YATES AND
STEUBEN COUNTIES...

* AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF SHOWERS AND STRONG THUNDERSTORMS CAPABLE OF PRODUCING
  STRONG GUSTY WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM NORTHWEST OF ARKPORT TO
  HARTSVILLE TO GREENWOOD...AND MOVING NORTHEAST AT 35 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  NORTH HORNELL AND HORNELL AT 845 PM EDT...
  SOUTH DANSVILLE AND GREENWOOD AT 850 PM EDT...
  PERKINSVILLE AT 855 PM EDT...
  WAYLAND AND HASKINVILLE AT 900 PM EDT...
  WEST CAMERON AND NORTH CAMERON AT 910 PM EDT...
  HOWARD AND ATLANTA AT 915 PM EDT...
  KANONA AND BATH AT 925 PM EDT...
  VINE VALLEY AND WHEELER AT 930 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4253 7773 4254 7767 4259 7766 4258 7737
      4273 7735 4277 7731 4277 7722 4268 7717
      4234 7719 4199 7772 4199 7774 4208 7776

MLJ

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:17 PM EDTSpecial Weather StatementBGMChemung58 min
Jun 1, 8:37 PM EDTSpecial Weather StatementBGMSteuben53 min
Jun 1, 9:28 PM EDTSpecial Weather StatementBGMChemung, Cortland, Tioga, Tompkins62 min
Jun 1, 9:55 PM EDTAreal Flood AdvisoryBGMLackawanna, Luzerne, Susquehanna, Wayne, Wyoming3 hr
Jun 1, 10:25 PM EDTSpecial Weather StatementBGMWyoming65 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.